MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM; CORONARY ATHERECTOMY DEVICE
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.(b)(4).
 
Event or Problem Description
The diamondback coronary orbital atherectomy device (oad) could not be advanced through a narrow lesion in the right coronary artery (rca) via femoral approach despite use of the viperwire to help direct and despite the use of a threader catheter.The device was turned on in order to treat the proximal part of the lesion so that the device could advance farther.After two treatments a flow-limiting dissection was identified in the rca.Orbital atherectomy was discontinued at that time.Resistance was encountered when the oad was removed.At that time, the dissection was noted to be flow-limiting.A guide wire would not cross the dissection, and a balloon was used to treat the dissection, but the artery did not open.The patient then complained of chest pain.Pericardial effusion was ruled out, and attempts to cross the dissection with a guide wire were continued.A balloon pump was placed and the patient no longer had chest pain and the pt segments became normal.The patient was discharged (b)(6) 2018.

Brand Name
DIAMONDBACK 360 CORONARY ORBITAL ATHERECTOMY SYSTEM
Common Device Name
CORONARY ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key7885493
Report Number3004742232-2018-00282
Device Sequence Number16200330
Product Code MCW
UDI-Device Identifier10852528005169
UDI-Public(01)10852528005169(17)180930(10)170461
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model NumberDBEC-125
Device Catalogue Number70058-02
Device Lot Number170461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date09/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization; Required Intervention;
Patient Age72 YR
Patient Weight75